Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 130, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2014, 6:25 PM CDT for George County, Stone County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 5, 2014, 7:12 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS54 KMOB 052325
SVRMOB
MSC039-131-060030-
/O.NEW.KMOB.SV.W.0130.140805T2325Z-140806T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT TUE AUG 5 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 619 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 16 MILES SOUTHEAST OF WIGGINS...OR 15
MILES EAST OF PERKINSTON...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN GEORGE COUNTY
RURAL SOUTHEASTERN STONE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
&&
LAT...LON 3081 8898 3082 8877 3073 8876 3073 8888
3068 8888 3067 8889 3067 8900
TIME...MOT...LOC 2325Z 000DEG 7KT 3075 8888
$$2 follow-up statements
468
WWUS54 KMOB 052340
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CDT TUE AUG 5 2014
MSC039-052350-
/O.CAN.KMOB.SV.W.0130.000000T0000Z-140806T0030Z/
GEORGE MS-
640 PM CDT TUE AUG 5 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN GEORGE COUNTY...
AT 636 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN
GEORGE COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3080 8898 3081 8896 3081 8888 3074 8889
3073 8888 3068 8888 3067 8889 3067 8900
TIME...MOT...LOC 2340Z 087DEG 9KT 3076 8893
$$
MSC131-060030-
/O.CON.KMOB.SV.W.0130.000000T0000Z-140806T0030Z/
STONE MS-
640 PM CDT TUE AUG 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN STONE COUNTY...
AT 636 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 15 MILES SOUTHEAST OF WIGGINS...OR 13
MILES EAST OF PERKINSTON...MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN STONE COUNTY
LAT...LON 3080 8898 3081 8896 3081 8888 3074 8889
3073 8888 3068 8888 3067 8889 3067 8900
TIME...MOT...LOC 2340Z 087DEG 9KT 3076 8893
$$431
WWUS54 KMOB 060012
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
712 PM CDT TUE AUG 5 2014
MSC131-060022-
/O.CAN.KMOB.SV.W.0130.000000T0000Z-140806T0030Z/
STONE MS-
712 PM CDT TUE AUG 5 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN STONE COUNTY...
AT 709 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN
STONE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS AND MOVED WEST OF
THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3080 8898 3081 8896 3081 8888 3074 8889
3073 8888 3068 8888 3067 8889 3067 8900
TIME...MOT...LOC 0012Z 087DEG 9KT 3076 8902
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:20 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 5, 6:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 620 PM CDT TUE AUG 5 2014 .AVIATION... 00Z ISSUANCE...GENERAL VFR CONDITIONS EXPECTED THROUGH THE FORECAST. ONLY EXCEPTION WILL BE IN ISOLATED TSRA OVER THE AREA THIS EVENING... AND AGAIN WEDNESDAY AFTERNOON. /16 && .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...THE PERSISTENT UPPER LEVEL TROUGH HAS PUSHED A LITTLE FARTHER EASTWARD TODAY AND EXTENDS FROM THE MID ATLANTIC STATES SOUTHWARD THROUGH THE APPALACHIAN MOUNTAINS AND INTO THE CAROLINAS. UPPER LEVEL RIDGING MEANWHILE CONTINUES TO EXTEND FROM THE DESERT SOUTHWEST THROUGH MUCH OF TEXAS AND INTO THE ARKLATEX REGION. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS OUR FORECAST AREA THIS AFTERNOON WITH PRECIPITABLE WATER VALUES GENERALLY RANGING BETWEEN 1.6 AND 1.8 INCHES...WITH MLCAPE VALUES BETWEEN 1000-2000 J/KG. SCATTERED THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS SOUTHERN PORTIONS OF THE CWFA THIS AFTERNOON...THOUGH OTHER ISOLATED TO SCATTERED STORMS HAVE BEEN DEVELOPING OVER INTERIOR SOUTHEAST MS AND SOUTHWEST AL DURING THE PAST HOUR. WE EXPECT ISOLATED TO SCATTERED CONVECTION TO GRADUALLY DIMINISH IN COVERAGE THIS EVENING WITH LOSS OF DAYTIME HEATING...WITH ANY ISOLATED OVERNIGHT CONVECTION DEVELOPING OFFSHORE. LOWS TONIGHT SHOULD ONCE AGAIN RANGE FROM AROUND 70 OVER THE INTERIOR TO THE LOWER TO MID 70S NEAR THE COAST. FOR WEDNESDAY...UPPER LEVEL RIDGING WILL CONTINUE TO STRETCH FROM THE SOUTHWESTERN STATES THROUGH THE LOWER MISSISSIPPI VALLEY REGION...WHILE RIDGING ALSO BUILDS OVER THE CENTRAL AND EASTERN GULF OF MEXICO. CONVECTION SHOULD BECOME MORE LIMITED IN COVERAGE ACROSS THE REGION WEDNESDAY...BUT GIVEN CONTINUED PRECIPITABLE WATER VALUES BETWEEN 1.6 AND 1.8 INCHES AND MLCAPE VALUES 1000-2000 J/KG...ISOLATED TO LOCALLY SCATTERED SHOWERS AND STORMS ARE STILL EXPECTED TO DEVELOP ACROSS THE REGION... PARTICULARLY OVER SOUTHERN AREAS NEAR THE SEABREEZE. OTHERWISE...CONTINUED SEASONABLY WARM AND HUMID CONDITIONS WILL PERSIST WITH HIGHS RANGING FROM AROUND 90 NEAR THE COAST TO THE LOWER TO MID 90S INLAND. /21 UPPER LEVEL TROF FLATTENS WEDNESDAY NIGHT WITH WEAK SURFACE HIGH POSITIONED OVER THE EASTERN GULF. LIGHT SOUTHWEST WIND IN THE EVENING BECOMES CALM OVER MOST AREAS AFTER MIDNIGHT. SHOWERS/STORMS FROM WEDNESDAY AFTERNOON MAY CARRY OVER INTO THE EVENING AND BE ISOLATED IN COVERAGE. FOR TEMPERATURES...OVERNIGHT LOWS IN THE LOWER 70S INTERIOR...74 TO 78 ACROSS THE BEACHES. /10 .LONG TERM [THURSDAY THROUGH TUESDAY]...A NARROW MID LEVEL RIDGE AXIS BECOMES ALIGNED IN A NORTHWEST TO SOUTHEAST FASHION..FROM THE SOUTHERN PLAINS TO THE EASTERN GULF TO CLOSE OUT THE WEEK. DESPITE THE RIDGE ALOFT...WILL MAINTAIN A 20 TO 30 PERCENT PROBABILITY OF SHOWERS/STORMS BOTH THURSDAY AND FRIDAY AFTERNOON DURING TIME OF MAX HEATING/INSTABILITY. THE WESTERN EXTENT OF THE HIGH LEVEL RIDGE AMPLIFIES WITH UPPER TROF MOVING OFF THE EAST COAST THIS WEEKEND. 05.12Z RUN OF THE OPERATIONAL GFS/ECMWF DIFFER ON THE STRENGTH OF THE TROF WITH THE ECMWF THE MORE AMPLIFIED. AN ASSOCIATED SURFACE FRONT DROPS SOUTHWARD ACROSS THE SOUTHEAST. THE NORTHWEST FLOW ALOFT BETWEEN THE TROF AND THE RIDGE TO THE WEST SUGGESTS POTENTIAL THAT AN ORGANIZED THUNDERSTORM COMPLEX OR A SERIES OF COMPLEXES WILL BE MOVING INTO THE SOUTHEAST LATE IN THE WEEKEND. THE SURFACE FRONT ALSO SERVES AS A SOURCE OF FOCUS/LIFT FOR THUNDERSTORM INITIATION. THE ORIENTATION OF THE NORTHWESTERLY HIGH LEVEL FLOW REMAINS MOSTLY UNCHANGED THE FIRST OF NEXT WEEK...WHICH FAVORS THE SOUTHEASTWARD PASSAGE OF MID LEVEL IMPULSES. CONSIDERING THIS AND THE DEPTH OF LAYER MOISTURE (PRECIPITABLE WATER VALUES BACK TO AROUND 2 INCHES)...CHANCES OF SHOWERS/STORMS REMAIN IN THE FORECAST MONDAY/TUESDAY. A DIURNAL MINIMUM IN THUNDERSTORM PROBABILITY FORECAST FOR THE NIGHTTIME HOURS. DAYTIME HIGHS LOWER/MID 90S END OF THE WEEK MOVE TO NEAR SEASONAL (LOWER 90S) SATURDAY THROUGH TUESDAY. OVERNIGHT LOWS WILL BE NEAR SEASONABLE VALUES EXCEPT FOR A FEW DEGREES ABOVE NORMAL NEAR THE COAST DURING THE OUTLOOK...LOWER 70S INTERIOR TO MID/UPPER 70S BEACHES. /10 && .MARINE...A SURFACE RIDGE OF HIGH PRESSURE IS EXPECTED TO STRETCH ACROSS MUCH OF THE NORTH CENTRAL GULF THIS WEEK INTO THE UPCOMING WEEKEND. THIS PATTERN WILL PROMOTE LIGHT TO MODERATE SOUTHWESTERLY FLOW DURING THE LATE MORNING AND AFTERNOON HOURS...AND LIGHT OFFSHORE FLOW AT NIGHT THROUGH SUNDAY. SEAS WILL REMAIN LOW THROUGH THE PERIOD. /21 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 92 74 93 74 / 10 20 10 20 20 PENSACOLA 74 91 76 92 76 / 10 20 10 10 10 DESTIN 76 90 78 91 78 / 10 20 05 10 10 EVERGREEN 70 94 71 94 71 / 20 20 10 20 20 WAYNESBORO 69 94 72 94 72 / 20 20 20 30 20 CAMDEN 69 96 71 95 71 / 20 20 20 20 20 CRESTVIEW 69 95 71 95 71 / 10 20 05 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 5, 5:54 AM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 554 AM CDT TUE AUG 5 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 554 AM CDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTAIN BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING ACTIVITY. STORMS WILL BE SLOW MOVING... RESULTING IN THE POTENTIAL FOR LOCALIZED FLOODING WITH THE STRONGER STORM CLUSTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH THE OUTLOOK. BRIEF STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS. DANGEROUS HEAT INDEX VALUES FROM 100 TO 105 CAN BE EXPECTED FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-061200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 554 AM CDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 5:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 525 PM CDT TUE AUG 5 2014 ALZ053-052330- CLARKE AL- 525 PM CDT TUE AUG 5 2014 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...THROUGH 630 PM CDT... AT 522 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF GROVE HILL...OR NEAR WHATLEY. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... WHATLEY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Aug 5, 6:01 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 601 PM CDT TUE AUG 5 2014 ALZ055-060000- MONROE AL- 601 PM CDT TUE AUG 5 2014 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE COUNTY IN SOUTHWEST ALABAMA...THROUGH 700 PM CDT... AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF MONROEVILLE...OR 5 MILES WEST OF BEATRICE...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PETERMAN... BEATRICE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:53 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.